MAUDE Adverse Event Report: RICHARD WOLF GMBH S-LINE; WORKING ELEMENT ACTIVE BIPO 0/12/30°

RICHARD WOLF GMBH S-LINE; WORKING ELEMENT ACTIVE BIPO 0/12/30°
Model Number 8680204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during bipolar prostate resection, the patient developed pulmonary embolism.The operation time was prolonged.However, the scheduled procedure was completed.The patient was kept in an emergency/hospital and was able to leave the hospital.
 
Additional Manufacturer Narrative
The active work element bipo 0/12/30°, type 8680204, batch 1511046 was investigated by (b)(6), and it was found that the rail of the conveyor is slightly bent.Otherwise, the working element shows normal signs of wear and the kv inspection is ok.This defect is due to mechanical overload.According to the latest information, an erbe vio 300 hf generator with a resection adapter was used during the procedure.However, there was no available information regarding the generator settings.There was no pump used, but a pocket irrigation/gravity process was administered.Furthermore, individual investigations of all richard wolf instruments used during procedure were performed to determine root causes.The optics 30° ø 3.3mm nl 299mm, type 8656422, sn (b)(6), was examined and found that the housing tube was bent on the housing.This caused the reversing lenses in the optical system to break.The glass breakage has contaminated the optics and severely obscured the view.This defect is due to mechanical overload.The outer shaft for resectoscope 26ch, type 8675426, batch 1532140, was inspected and it was found that the tube is bent and dented and that a stopcock is defective.This defect is due to mechanical overload.The internal shaft for resectoscope 24ch, type 8675324, batch 1393117, was inspected and it was found that the tube is bent, and the o-rings are slightly worn.This defect is due to mechanical overload.The working element active bipo 0/12/30°, type 8675324, batch 1394232 was inspected, and it was found that the rail of the transporter is slightly bent.The lock body is defective and therefore no electrodes can be locked.As a result, continuity testing and insulation testing are not possible.This defect is due to mechanical overload.The obturator for resektoskop 24ch, type 8673024, batch 1364719, was examined and it was determined that the mandarin bulb exhibits deep scratch marks.Otherwise, normal signs of wear.This defect is due to mechanical overload.The hook electrode bipo 22-26ch 12/30°, type 862309, batch 1373475, has been examined and it has been established that there is a severe proximal bend from the tube edge guide.This defect is due to mechanical overloading.The coagulation electrode bipo 22-26ch 12/30°, type 8623022, batch 1323872 has been examined, and it has been established that there is a severe proximal bend from the tubular edge guide.This defect is due to mechanical overloading.The cutting electrode bipo 24ch 12/30°, type 8622131, batch 21005187, has been examined and it was found that there is a severe proximal bend from the tube edge guide.This defect is due to mechanical overload.The cutting electrode bipo 24ch 12/30°, type 8622131, batch 21004647, has been examined and it has been determined that there is a severe proximal bend from the tube edge guide.This defect is due to mechanical overload.Results/conclusion of the richard wolf examination: based on the examinations described above, the cause of the incident can be attributed as a usage error.There is no apparent direct link to richard wolf products.In our view, the operating instructions ga-d342 / en / us / v11.0 / 2023-08 / pk23-0156 (in chapters 7, 8 and 9) contain sufficient information for the visual and functional check.The operating instructions refer to the checks to be performed at several points.Both the production records and the complaints database for the work element and the instruments used in the operation were checked.The records do not indicate production or batch defects.In risk assessment 86 r02, possible risks were considered with the corresponding extent of damage and the assumed probability of occurrence and assessed as an acceptable risk.This assessment remains valid even in the light of the current case.

Brand Name
S-LINE
Common Device Name
WORKING ELEMENT ACTIVE BIPO 0/12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key21403369
Report Number9611102-2025-00004
Device Sequence Number13090863
Product Code FDC
UDI-Device Identifier04055207042922
UDI-Public04055207042922
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8680204
Device Catalogue Number8680.204
Device Lot Number1511046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8622131, CUTTING ELECTRODE 24CH 12/30° LOT21004647; 8622131, CUTTING ELECTRODE 24CH 12/30° LOT21005187; 8623022, COAG ELECTRODE 22-26CH 12/30°L#1323872; 862309, HOOK ELECTRODE 22-26CH 12/30° LOT1373475; 8656422, OPTIK 30° Ø 3.3MM NL 299MM, SN (B)(6) ; 8673024, OBTURATOR-RESEKTOSCOPE 24CH LOT1364719; 8675324, INNER SHAFT-RESECTOSCOPE 24CH LOT1393117; 8675426, OUTER SHAFT-RESECTOSCOPE 26CH LOT153214; 8680204, WORK ELEMENT ACT BIPO 0/12/30° LOT1394232; ERBE VIO 300 HF GENERATOR
Outcome Attributed to Adverse Event Other;
Patient SexMale